Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

May 9, 2021Rapides Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at May 9, 2021, 8:51 PM CDT for Rapides Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2021, 8:51 PM CDT (01:51 UTC)
Expired
May 9, 2021, 9:30 PM CDT
In force
39 min
Issued by
NWS Lake Charles, LA

County Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 80 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1849 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1849 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted.

507 
WWUS84 KLCH 100151
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
851 PM CDT Sun May 9 2021
 
LAZ028-029-031-032-100230-
Avoyelles LA-Evangeline LA-Allen LA-Rapides LA-
851 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAPIDES...NORTHERN
EVANGELINE...WESTERN AVOYELLES AND NORTHEASTERN ALLEN PARISHES UNTIL
930 PM CDT...

At 851 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ball to 6 miles northwest of Lecompte to
near Glenmora to Allen Parish Airport. Movement was east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Alexandria, Pineville, Oakdale, Marksville, Bunkie, Glenmora,
Cheneyville, Turkey Creek, Effie, Ball, Cottonport, Pine Prairie,
Mansura, Lecompte, Hessmer, Evergreen, Bayou Chicot, Tioga, Timber
Trails and Esler Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and southwestern Louisiana.

LAT...LON 3147 9216 3141 9215 3136 9208 3133 9208
      3134 9203 3132 9200 3128 9202 3122 9198
      3125 9194 3130 9192 3124 9193 3124 9195
      3121 9193 3098 9204 3085 9214 3085 9221
      3079 9221 3078 9277 3113 9257 3142 9252
TIME...MOT...LOC 0151Z 264DEG 39KT 3149 9243 3114 9249 3093 9260 3077
9271

$$

Rua

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 9, 6:23 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 9, 6:23 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
623 PM CDT Sun May 9 2021

.UPDATE...
Severe Thunderstorm Watch 160 has been issued until 06Z or 1 am
CDT for mainly the northern zones, covering areas mainly north of
the Highway 190 corridor. Concern is for cluster of thunderstorms
across east Texas and northern Louisiana to consolidate into a
MCS/Bow echo feature that will push east-southeast into the
northern portions of the forecast area. Main hazards will be
strong wind damaging wind gusts over 60 mph and hail larger than
quarter size or 1 inch in diameter.

&&

.DISCUSSION...
For the 10/00Z TAF Issuance.

&&

.AVIATION...
Southerly flow will continue to move abundant Gulf moisture into
the forecast area through the night. Low clouds will persist with
mainly MVFR ceilings at all terminals.

The next concern will be a complex of thunderstorms as an upper
level disturbances moves across the region. KAEX terminal looks to
be in the path of the developing thunderstorm complex, reaching
that terminal after 10/01Z with affects possible through 10/05Z
with IFR ceilings/Visibility and gusty winds.

There is the possibility of this activity sinking further south
overnight, and therefore added PROB30 groups at KLCH/KLFT/KARA to
cover this after 10/09Z.

Rua

&&

.PREV DISCUSSION... /issued 339 PM CDT Sun May 9 2021/

DISCUSSION...

A late season cold front is expected to reach our northern zones
later today and become stationary over gulf coast states. Showers
and a stray tstorm have already popped up in advance of this
boundary and similar activity is expected for the rest of today
and into tonight.

This is a multi day rainfall event expected to extend into the
end of this week. Rainfall totals for the short term are around a
quarter to two inches. Issuance of a FF.A appear to be unlikely,
however it is not completely out of the question.

SPC D1 SWO has our CWA in a marginal risk for severe thunderstorms,
with a slight risk for our northern SETX Counties and CenLA
Parishes. On D2, our CWA again is in a marginal risk. All modes
of severe weather are possible, with hail and damaging wind gust
being the prominent threats. Overall, though, the threat remains
low with most of the severe weather expected for areas north of
us.

87

Long Term (Tuesday through Sunday)...

The cold front that pushes through during the short term period is
forecast by guidance to stall across the area through Wednesday with
short waves moving through the southwesterly flow periods of showers
and thunderstorms will continue across the area some of which could
be on the heavy side with favorable flow and PW's 1.5 to 2 inches.

The front gets a push to the south finally Wednesday night and
Thursday with lingering showers possible Thursday morning before
drier weather and briefly cooler temperatures especially at night.

Guidance indicates return flow starting Saturday with a risk of
showers and thunderstorms returning Sunday but the guidance is
rather muddled on this right now.

27

MARINE...
SC.Y from this morning was expired due to winds relaxing below
criteria. Winds will continue to relax ahead of a stalled front
well inland. Scattered showers and thunderstorms will be possible
Monday into Thursday as this front provides a focus for storm
development.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  68  79  64  76 /  90  70  40  80
LCH  74  86  72  84 /  60  40  30  60
LFT  72  85  71  83 /  60  50  30  70
BPT  72  86  71  82 /  50  30  30  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

AVIATION...07
Hazardous weather outlook, May 9, 3:47 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
347 PM CDT Sun May 9 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-102100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
347 PM CDT Sun May 9 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Part of our area is in a marginal risk for severe thunderstorms,
with a slight risk for our northern SETX Counties and CenLA Parishes.
On D2, our CWA again is in a marginal risk.

All modes of severe weather are possible, with hail and damaging
wind gust being the prominent threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms expected to persist until the end of the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-102100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
347 PM CDT Sun May 9 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Winds to taper off during the evening hours with seas falling.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms expected to persist until the end of the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 9, 8:17 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
817 PM CDT Sun May 9 2021

LAZ027-028-030-031-100200-
Allen LA-Beauregard LA-Vernon LA-Rapides LA-
817 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...
NORTHEASTERN BEAUREGARD...SOUTHEASTERN VERNON AND NORTHEASTERN ALLEN
PARISHES UNTIL 900 PM CDT...

At 816 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cravens, or near Sugartown, moving east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Oakdale, Glenmora, Elizabeth, Pitkin, Sugartown, Fort Polk, Grant,
Fullerton, Allen Parish Airport, Cravens, Calcasieu, Mcnary and Union
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central, southwestern and west central Louisiana.

LAT...LON 3089 9259 3089 9260 3072 9260 3082 9321
      3109 9317 3113 9258
TIME...MOT...LOC 0116Z 279DEG 37KT 3091 9307

Rua
Special weather statement, May 9, 8:48 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
848 PM CDT Sun May 9 2021

TXZ180-259-100230-
Northern Jasper TX-Tyler TX-
848 PM CDT Sun May 9 2021

...SPECIAL WEATHER STATEMENT...

At 848 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Chester, moving east at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Colmesneil, Chester and Rockland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern Texas.

LAT...LON 3106 9456 3106 9453 3104 9450 3105 9449
      3103 9448 3103 9447 3104 9444 3109 9419
      3087 9423 3092 9464 3101 9466
TIME...MOT...LOC 0148Z 278DEG 24KT 3102 9466

Rua
Special weather statement, May 9, 8:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
851 PM CDT Sun May 9 2021

LAZ028-029-031-032-100230-
Avoyelles LA-Evangeline LA-Allen LA-Rapides LA-
851 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAPIDES...NORTHERN
EVANGELINE...WESTERN AVOYELLES AND NORTHEASTERN ALLEN PARISHES UNTIL
930 PM CDT...

At 851 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ball to 6 miles northwest of Lecompte to
near Glenmora to Allen Parish Airport. Movement was east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Alexandria, Pineville, Oakdale, Marksville, Bunkie, Glenmora,
Cheneyville, Turkey Creek, Effie, Ball, Cottonport, Pine Prairie,
Mansura, Lecompte, Hessmer, Evergreen, Bayou Chicot, Tioga, Timber
Trails and Esler Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and southwestern Louisiana.

LAT...LON 3147 9216 3141 9215 3136 9208 3133 9208
      3134 9203 3132 9200 3128 9202 3122 9198
      3125 9194 3130 9192 3124 9193 3124 9195
      3121 9193 3098 9204 3085 9214 3085 9221
      3079 9221 3078 9277 3113 9257 3142 9252
TIME...MOT...LOC 0151Z 264DEG 39KT 3149 9243 3114 9249 3093 9260 3077
9271

Rua

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:22 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon53 min
May 9, 8:17 PM CDTSpecial Weather StatementLCHAllen43 min
May 9, 9:55 PM CDTSpecial Weather StatementLCHEvangeline50 min
May 9, 10:09 PM CDTSpecial Weather StatementLCHAllen51 min
May 10, 12:33 AM CDTSpecial Weather StatementLCHSaint Martin27 min
May 10, 3:08 AM CDTSpecial Weather StatementLCHVernon37 min
May 10, 3:45 AM CDTSpecial Weather StatementLCHRapides30 min
May 10, 4:36 AM CDTSpecial Weather StatementLCHRapides24 min
May 10, 4:48 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides45 min
May 10, 6:17 AM CDTSpecial Weather StatementLCHEvangeline43 min
May 10, 6:40 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry25 min
May 10, 7:23 AM CDTSpecial Weather StatementLCHSaint Landry22 min
May 10, 7:27 AM CDTSpecial Weather StatementLCHSaint Landry33 min
May 10, 7:47 AM CDTSpecial Weather StatementLCHSaint Landry13 min
May 10, 8:00 AM CDTSpecial Weather StatementLCHSaint Landry15 min
May 10, 8:33 AM CDTSpecial Weather StatementLCHSaint Martin27 min
May 10, 10:08 AM CDTRiver Flood WarningLCHBeauregard, Vernon5 days
May 10, 10:08 AM CDTRiver Flood WarningLCHBeauregard, Vernon38 days
May 10, 6:33 PM CDTSpecial Weather StatementLCHAvoyelles57 min
May 9, 8:48 PM CDTSpecial Weather StatementLCHTyler42 min
May 9, 9:30 PM CDTSpecial Weather StatementLCHJasper45 min
May 10, 9:03 AM CDTAreal Flood WarningLCHNewton34 hr
May 10, 6:05 PM CDTSpecial Weather StatementLCHTyler55 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.